# SDR 2023FA0000531

- Difficulty date: September 7, 2023
- Submitted: September 11, 2023
- Operation: General aviation
- Aircraft: N321AD
- Make and model: Amtr
- Aircraft serial: 2077
- System (JASC): 5300 · Fuselage Structure (General)
- Part: Unknown
- Part number: UNKNOWN
- Condition: Unknown
- Location: Unknown
- Stage of operation: CR
- How discovered: V
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

WHILE IN LEVEL FLIGHT AT APPROXIMATELY 80 KTS THE GLIDER BEGAN A VIOLENT LATERAL OSCILLATION LASTING FOR ABOUT 10 - 15 SECONDS (BELIEVED TO BE AERODYNAMIC FLUTTER). WHILE IN THIS CONDITION, THE AIRSPEED INCREASED TO APPROXIMATELY 90 KTS, AND WHEN THE PILOT SLOWED THE GLIDER, THE OSCILLATION STOPPED. THE GLIDER WAS FLOWN TO ITS HOME AIRPORT AND AFTER LANDING THE TAIL CONE WAS DISCOVERED TO HAVE SIGNIFICANT CRACKS BOTH LONGITUDINAL AND ONE LATERAL ON THE UNDERSIDE OF THE TAIL CONE THAT CLEARLY PENETRATED THROUGH THE SKIN OF THE TAIL CONE. THIS IS THE SECOND KNOWN OCCURRENCE OF THIS TYPE IN THIS MAKE AND MODEL OF GLIDER. (THE PREVIOUS INSTANCE WAS 23 JULY 2023 IN N64JG, REPORTED TO THE NTSB).
